Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 4, 2019, 9:21 AM EST for 4 counties in Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2019, 9:21 AM EST (14:21 UTC)
- Expired
- Jan 4, 2019, 10:00 AM EST
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
389
WWUS82 KFFC 041421
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
921 AM EST FRI JAN 4 2019
GAZ083-084-095>097-105>109-041500-
Crisp GA-Wilkinson GA-Dooly GA-Houston GA-Wilcox GA-Laurens GA-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
921 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP...SOUTHERN
WILKINSON...SOUTHEASTERN DOOLY...SOUTHEASTERN HOUSTON...WILCOX...
NORTHWESTERN LAURENS...BLECKLEY...DODGE...SOUTHEASTERN TWIGGS AND
PULASKI COUNTIES UNTIL 1000 AM EST...
At 919 AM EST...a line of strong thunderstorms extended from
Tarversville to near Hawkinsville and Rochelle, moving northeast at
30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Abbeville, Chester, Rochelle, Dudley,
Pineview, Pitts, Danville, Montrose, Allentown, Union, Plainfield,
Mobley Crossing, Mock Springs, Seville, Finleyson, District Path and
Ocmulgee Public Fishing Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3229 8361 3256 8348 3268 8329 3269 8306
3223 8310 3185 8330 3185 8361 3180 8361
3181 8369
TIME...MOT...LOC 1419Z 233DEG 27KT 3253 8343 3208 8347 3182 8361
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 4, 9:20 AM EST, 1 minute earlier.
Area forecast discussion, Jan 4, 9:20 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 920 AM EST Fri Jan 4 2019 .UPDATE... Made some adjustments to a quicker eastward progression of pops as once again the dry slot has advected quicker than previous model guidance around the south and east of the upper cutoff low. While instability is limited in the south, there's enough of a helicity rich environment to have some embedded bowing segments and possible weak rotation along the main convective line tracking with the associated sfc occluded front. Enough progression with areas of precip to where the threat for flash flooding is no longer widespread enough to warrant the watch so went ahead to cancel, though isolated flooding and some river/creek flooding is still possible. Should just be some lingering chances of isolated to scattered light showers mainly in the north this afternoon on the backside of the aforementioned main precip with the upper low wraparound and some continued mostly cloudy conditions. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 332 AM EST Fri Jan 4 2019/ SHORT TERM /Today through Saturday/... Current radar loop shows frontal boundary sweeping across AL and about to push into western GA over the next few hours. Light to moderate precip over the state right now but will see periods of heavy rain move in as the actual front. With already soaked soils and rivers and creeks near bankfull...the additional 1 to 2 inches were expecting with this system will create some minor flooding across the area through tonight. Have continued the Flood Watch through 7pm tonight. This system is expected to exit the CWA later this afternoon. We will still be dealing with some light rain through early Saturday morning especially across N GA associated with the wrap around moisture around the backside of the main low center. As this front moves across the state today there is some minimal instability across central GA. We could see some isolated thunderstorms this afternoon so decided to keep them in the forecast. No severe storms expected. We will finally see some much needed drier conditions this weekend with high temps in the 50s and 60s and lows mainly in the 30s and 40s. 01 LONG TERM /Saturday Night through Thursday/... The long term begins with a ridge of high pressure building over the central U.S. This will bring dry and more stable air into the CWA for a few days. Another weak but fast moving system will move across the CWA late Monday and Monday night. The system will weaken as it moves across the CWA, however it will have enough moisture for another chance of showers. After Monday night, a broad trough will dominate the eastern half of the nation with the axis just off the east coast. This puts the CWA in a west northwest flow bringing dry and stable conditions for the remainder of the long term. Temperatures will be at or just above normal through the long term. 17 && .AVIATION... 06Z UPDATE... Ceilings are all over the map this morning but with heavy rain beginning to move in should see ceilings level off in the IFR range over the next few hours. VSBYs will do the same thing. Will see IFR ceilings until this system sweeps through the TAF sites later this afternoon. Ceilings will lift slowly this evening and stay in the MVFR range through the end of the period. Winds are out of the E to SE but will turn to the SW/W as the front moves through. wind speeds expected to stay 10kt or less through 16-19z then will see increased gust to 20kt behind the frontal passage through Saturday morning. //ATL CONFIDENCE...06Z UPDATE... Medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 42 58 39 / 100 20 0 0 Atlanta 64 41 56 41 / 70 10 0 0 Blairsville 57 37 52 35 / 100 40 20 0 Cartersville 62 40 55 37 / 50 20 0 0 Columbus 66 43 60 42 / 40 10 0 0 Gainesville 60 41 54 41 / 100 20 0 0 Macon 67 44 61 40 / 100 10 0 0 Rome 60 40 56 36 / 40 30 0 0 Peachtree City 64 41 58 39 / 70 10 0 0 Vidalia 69 45 61 42 / 100 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01/Baker LONG TERM....17 AVIATION...01
Hazardous weather outlook, Jan 4, 5:47 AM EST, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 547 AM EST Fri Jan 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 547 AM EST Fri Jan 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Flash flooding remains possible across north and parts of central Georgia today. Moderate to heavy rain is expected across north and central Georgia today, ending from the west. Some of this rain could produce flash flooding. For more information, see the latest Flash Flood Watch statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jan 4, 8:32 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 AM EST FRI JAN 4 2019
GAZ071-081-082-041400-
Monroe GA-Bibb GA-Crawford GA-
832 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...
NORTHWESTERN BIBB AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 900 AM
EST...
At 831 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Knoxville, or over Roberta...moving
northeast at 30 mph.
HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light, unsecured objects, this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Macon, Roberta, Payne, Payne City, Lake Tobesofkee, Bolingbroke,
Musella, Knoxville, Wesleyan, Lizella, Arkwright, Sandy Point and
Horns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3277 8407 3300 8384 3294 8370 3292 8370
3290 8367 3278 8364 3267 8400
TIME...MOT...LOC 1331Z 235DEG 25KT 3274 8400
WIND...50MPHSpecial weather statement, Jan 4, 8:47 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 AM EST FRI JAN 4 2019
GAZ095-105-107-041415-
Dooly GA-Houston GA-Pulaski GA-
847 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...HOUSTON AND
NORTHWESTERN PULASKI COUNTIES UNTIL 915 AM EST...
At 845 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Henderson, moving northeast at 35 mph.
HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light, unsecured objects, this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Perry, Unadilla, Hayneville, Browndale, Sand Bed, Houston Lake,
Grovania, Elko, Grove Park, Ocmulgee Public Fishing Area, Moss Oak,
Henderson, Kathleen, Klondike and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3223 8378 3234 8385 3236 8385 3256 8365
3251 8352 3250 8352 3249 8349 3246 8350
3246 8349 3245 8350 3244 8349 3241 8348
3240 8350 3235 8344 3233 8343
TIME...MOT...LOC 1345Z 242DEG 30KT 3232 8376
WIND...50MPHSpecial weather statement, Jan 4, 8:51 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
851 AM EST FRI JAN 4 2019
GAZ105>108-041430-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
851 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY...
NORTHWESTERN WILCOX AND PULASKI COUNTIES UNTIL 930 AM EST...
At 850 AM EST...a line of strong thunderstorms extended from north
of Cordele to Arabi, moving northeast at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, Hawkinsville, Arabi, Pineview, Pitts, East Crisp, Mock
Springs, Pope City, Seville, Finleyson, Hatley, Wallace, Pleasant
View, Tippettville, Tremont, Hartford, Wenona, Pulaski State Prison
and Mobley Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8381 3193 8384 3229 8360 3233 8342
3231 8339 3209 8340 3180 8369
TIME...MOT...LOC 1350Z 216DEG 37KT 3202 8370 3196 8367 3183 8373
WIND...40MPHSpecial weather statement, Jan 4, 9:06 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
906 AM EST FRI JAN 4 2019
GAZ071-072-082-041430-
Monroe GA-Bibb GA-Jones GA-
906 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...NORTHERN
BIBB AND JONES COUNTIES UNTIL 930 AM EST...
At 905 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Bolingbroke, moving northeast at 25 mph.
HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light, unsecured objects, this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Macon, Gray, Postell, James, Bradley, Bolingbroke, Wayside, Dames
Ferry, Round Oak, Greenberry Crossroads, Clinton, Jarrell Plantation,
Wesleyan and Arkwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3298 8385 3316 8365 3309 8346 3291 8343
3286 8376
TIME...MOT...LOC 1405Z 237DEG 23KT 3295 8376
WIND...50MPHSpecial weather statement, Jan 4, 9:10 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
910 AM EST FRI JAN 4 2019
GAZ072-082-083-095-041445-
Bibb GA-Houston GA-Jones GA-Twiggs GA-
910 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...NORTHERN
HOUSTON...SOUTHEASTERN JONES AND NORTHWESTERN TWIGGS COUNTIES UNTIL
945 AM EST...
At 909 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Rutland, moving northeast at 25 mph.
HAZARD...30 to 40 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light, unsecured objects, this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Macon, Warner Robins, Payne, Payne City, Rutland, Mountain Springs,
Griswoldville, Fitzpatrick, Ripley, Huber, Cross Keys, Dry Branch,
Myricks Mill, Skipperton, Elberta, Franklinton and Middle Georgia
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3263 8365 3286 8376 3288 8361 3291 8342
3274 8332
TIME...MOT...LOC 1409Z 237DEG 23KT 3273 8365
WIND...50MPHSpecial weather statement, Jan 4, 9:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 AM EST FRI JAN 4 2019
GAZ083-084-095>097-105>109-041500-
Crisp GA-Wilkinson GA-Dooly GA-Houston GA-Wilcox GA-Laurens GA-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
921 AM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP...SOUTHERN
WILKINSON...SOUTHEASTERN DOOLY...SOUTHEASTERN HOUSTON...WILCOX...
NORTHWESTERN LAURENS...BLECKLEY...DODGE...SOUTHEASTERN TWIGGS AND
PULASKI COUNTIES UNTIL 1000 AM EST...
At 919 AM EST...a line of strong thunderstorms extended from
Tarversville to near Hawkinsville and Rochelle, moving northeast at
30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Abbeville, Chester, Rochelle, Dudley,
Pineview, Pitts, Danville, Montrose, Allentown, Union, Plainfield,
Mobley Crossing, Mock Springs, Seville, Finleyson, District Path and
Ocmulgee Public Fishing Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3229 8361 3256 8348 3268 8329 3269 8306
3223 8310 3185 8330 3185 8361 3180 8361
3181 8369
TIME...MOT...LOC 1419Z 233DEG 27KT 3253 8343 3208 8347 3182 8361
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:54 PM EST | River Flood Warning | FFC | Whitfield | 37 hr |
| Jan 4, 4:44 AM EST | Special Weather Statement | FFC | Bibb, Crawford, Peach | 46 min |
| Jan 4, 7:33 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 33 hr |
| Jan 4, 8:06 AM EST | Special Weather Statement | FFC | Crawford | 24 min |
| Jan 4, 8:32 AM EST | Special Weather Statement | FFC | Bibb, Crawford | 28 min |
| Jan 4, 8:47 AM EST | Special Weather Statement | FFC | Houston | 28 min |
| Jan 4, 8:51 AM EST | Special Weather Statement | FFC | Crisp, Pulaski | 39 min |
| Jan 4, 9:06 AM EST | Special Weather Statement | FFC | Jones | 24 min |
| Jan 4, 9:10 AM EST | Special Weather Statement | FFC | Bibb | 35 min |
| Jan 4, 9:36 AM EST | Special Weather Statement | FFC | Baldwin, Jones | 39 min |
| Jan 4, 9:56 AM EST | Special Weather Statement | FFC | Dodge, Laurens, Telfair | 49 min |
| Jan 4, 10:25 AM EST | River Flood Warning | FFC | Gwinnett | 3 hr |
| Jan 4, 10:38 AM EST | Special Weather Statement | FFC | Johnson, Laurens, Telfair, Treutlen, Wheeler | 37 min |
| Jan 4, 10:57 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Jan 4, 11:12 AM EST | Areal Flood Warning | FFC | Henry | 6 hr |
| Jan 4, 11:20 AM EST | Special Weather Statement | FFC | Emanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler | 55 min |
| Jan 4, 11:33 AM EST | River Flood Warning | FFC | Lamar, Spalding | 68 min |
| Jan 4, 12:08 PM EST | River Flood Warning | FFC | Forsyth | 6 hr |
| Jan 4, 12:15 PM EST | Special Weather Statement | FFC | Toombs | 15 min |
| Jan 4, 12:16 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 34 hr |
| Jan 4, 12:24 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Jan 4, 12:53 PM EST | River Flood Warning | FFC | Wilkes | 5 hr |
| Jan 4, 12:54 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 5 hr |
| Jan 4, 1:47 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 32 hr |
| Jan 4, 2:04 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 28 hr |
| Jan 4, 2:10 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 68 hr |
| Jan 4, 2:46 PM EST | River Flood Warning | FFC | Morgan, Newton | 4 hr |
| Jan 4, 3:23 PM EST | Special Weather Statement | FFC | Dawson | 37 min |
| Jan 4, 3:58 PM EST | Special Weather Statement | FFC | Dawson, Lumpkin | 32 min |
| Jan 4, 4:30 PM EST | Special Weather Statement | FFC | White | 30 min |
| Jan 4, 6:56 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 8 hr |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.